Title: Numerical computation of stability and detection of Hopf bifurcations of steady state solutions of delay differential equations
Authors: Engelborghs, Koen ×
Roose, Dirk #
Issue Date: 1999
Publisher: Baltzer sci publ bv
Series Title: Advances in computational mathematics vol:10 issue:3-4 pages:271-289
Abstract: The characteristic equation of a system of delay differential equations (DDEs) is a nonlinear equation with infinitely many zeros. The stability of a steady state solution of such a DDE system is determined by the number of zeros of this equation with positive real part. We present a numerical algorithm to compute the rightmost, i.e., stability determining, zeros of the characteristic equation. The algorithm is based on the application of subspace iteration on the time integration operator of the system or its variational equations. The computed zeros provide insight into the system's behaviour, can be used for robust bifurcation detection and for efficient indirect calculation of bifurcation points.
ISSN: 1019-7168
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science